Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 89, NWS Austin/San Antonio, TX

May 10, 2022Kinney County, Maverick County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 10, 2022, 11:42 PM CDT for Kinney County, Maverick County, Val Verde County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2022, 11:42 PM CDT (04:42 UTC)
Expired
May 11, 2022, 12:45 AM CDT
In force
63 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kinney County, TX, Maverick County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 50 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 12:18 AM CDTTSTM WND GST 621 Ne Laughlin Afb, TX54 KNOT WINDS REPORTED AT KDLF ASOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 3:27 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.7 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2022-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2022-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3262 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1720 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

817 
WUUS54 KEWX 110442
SVREWX
TXC271-323-465-110545-
/O.NEW.KEWX.SV.W.0089.220511T0442Z-220511T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1142 PM CDT Tue May 10 2022

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Western Kinney County in south central Texas...
  Northwestern Maverick County in south central Texas...
  Southeastern Val Verde County in south central Texas...

* Until 1245 AM CDT.

* At 1141 PM CDT, a severe thunderstorm was located near Quemado,
  moving northwest at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Del Rio, Quemado, Lake View, Val Verde Park, Standart, Cienegas
  Terrace, Amanda, Laughlin AFB, Escondido Estates and Lake Ridge
  Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 2957 10065 2899 10049 2893 10064 2910 10067
      2917 10078 2920 10077 2926 10081 2928 10087
      2931 10089 2933 10094 2935 10095 2936 10100
      2942 10104
TIME...MOT...LOC 0441Z 156DEG 25KT 2903 10062 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RUNYEN
3 follow-up statements
305 
WWUS54 KEWX 110505
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1205 AM CDT Wed May 11 2022

TXC323-110514-
/O.CAN.KEWX.SV.W.0089.000000T0000Z-220511T0545Z/
Maverick TX-
1205 AM CDT Wed May 11 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MAVERICK COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 2942 10104 2957 10065 2909 10052 2909 10067
      2910 10067 2917 10078 2920 10077 2926 10081
      2928 10087 2931 10089 2933 10094 2935 10095
      2936 10100
TIME...MOT...LOC 0504Z 161DEG 38KT 2928 10071 

$$

TXC271-465-110545-
/O.CON.KEWX.SV.W.0089.000000T0000Z-220511T0545Z/
Kinney TX-Val Verde TX-
1205 AM CDT Wed May 11 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN KINNEY AND SOUTHEASTERN VAL VERDE COUNTIES...

At 1204 AM CDT, a severe thunderstorm was located near Laughlin AFB,
or 11 miles southeast of Del Rio, moving north at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Del Rio, Lake View, Val Verde Park, Standart, Cienegas Terrace,
Amanda, Laughlin AFB, Escondido Estates and Lake Ridge Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2942 10104 2957 10065 2909 10052 2909 10067
      2910 10067 2917 10078 2920 10077 2926 10081
      2928 10087 2931 10089 2933 10094 2935 10095
      2936 10100
TIME...MOT...LOC 0504Z 161DEG 38KT 2928 10071 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RUNYEN
783 
WWUS54 KEWX 110520
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1220 AM CDT Wed May 11 2022

TXC271-465-110545-
/O.CON.KEWX.SV.W.0089.000000T0000Z-220511T0545Z/
Kinney TX-Val Verde TX-
1220 AM CDT Wed May 11 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN KINNEY AND SOUTHEASTERN VAL VERDE COUNTIES...

At 1219 AM CDT, a severe thunderstorm was located over Laughlin AFB,
or 7 miles east of Del Rio, moving northwest at 30 mph. A 62 mph 
wind gust was measured at Laughlin AFB.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Automated Weather Observing System.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Del Rio, Lake View, Val Verde Park, Standart, Cienegas Terrace,
Amanda, Laughlin AFB, Escondido Estates and Lake Ridge Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2942 10104 2957 10065 2909 10052 2909 10067
      2910 10067 2917 10078 2920 10077 2926 10081
      2928 10087 2931 10089 2933 10094 2935 10095
      2936 10100
TIME...MOT...LOC 0519Z 156DEG 25KT 2938 10076 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

RUNYEN
971 
WWUS54 KEWX 110538
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1238 AM CDT Wed May 11 2022

TXC271-465-110547-
/O.EXP.KEWX.SV.W.0089.000000T0000Z-220511T0545Z/
Kinney TX-Val Verde TX-
1238 AM CDT Wed May 11 2022

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KINNEY AND
SOUTHEASTERN VAL VERDE COUNTIES WILL EXPIRE AT 1245 AM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However small hail and gusty winds are still
possible with these thunderstorms in northwest Kinney County.

A Flood Advisory remains in effect for portions of the area until 
330 AM CDT.

LAT...LON 2942 10104 2957 10065 2909 10052 2909 10067
      2910 10067 2917 10078 2920 10077 2926 10081
      2928 10087 2931 10089 2933 10094 2935 10095
      2936 10100
TIME...MOT...LOC 0537Z 156DEG 25KT 2949 10081 

$$

RUNYEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:34 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, May 10, 8:34 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
834 PM CDT Tue May 10 2022

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE FOR SEVERE THUNDERSTORMS...
Issued at 830 PM CDT Tue May 10 2022

Severe thunderstorms that developed earlier across Val Verde County
have evolved into a broken convective line now into Kinney and
Edwards counties. This has necessitated the expansion of the Severe
Thunderstorm Watch into these counties. The line could make it into
portions of Real and western Uvalde counties. However, increasing
convective inhibition farther east could eventually result in a
weakening trend 10 PM to midnight.

&&

.MESOSCALE UPDATE FOR SEVERE THUNDERSTORMS...
Issued at 413 PM CDT Tue May 10 2022

A Severe Thunderstorm Watch has been issued for Val Verde County
through 11 PM CDT. Some storms will be capable of producing large
hail and damaging wind gusts this evening across this area. Some of
the convective allowing models indicate the discrete storms across
Mexico and the dry line evolving into one or more convective lines
into the early evening. The convective allowing models indicate
southern storms and severe threat rapidly weakening 10 PM to
Midnight across the western 1/3 of the CWA.

&&

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 128 PM CDT Tue May 10 2022

A strong cap is reducing diurnal heating and keeping convection from
developing over most of the area. There are a few, elevated, stray
sprinkles along and east of I-35, but those are rooted above the
boundary layer and hence moisture-starved, so we do not expect them
to develop more than they already have. The bigger show will be late
this afternoon and evening as a weak shortwave trough, the dryline,
and several mountain chains in west Texas and northern Mexico
initiate convection.

CAPE, bulk shear, and SRH are all sufficient for supercells, but the
profiles seem to indicate these will be LP "barber pole" supercells
(mostly in West Texas), or the cold pools will grow upscale into
short lines of storms. The upshot for our area are good chances for
rain on the Rio Grande Plains, but only light to moderate amounts,
and lower end severe threats of large hail and damaging winds. One
or two storms may make it to the U.S. Highway 83 corridor, but these
would not be severe, nor bring significant rainfall.

Otherwise, the longwave pattern begins to transition on Wednesday
toward zonal at mid and upper levels. With no near-surface boundaries
in the area, we do not anticipate any thunderstorms. Conditions will
be more similar to mid to late summer, with cloudy skies and muggy
conditions in the mornings, followed by partly cloudy and hot
afternoons. Temperatures will be above normal, but should not
threaten records.

&&

.LONG TERM...
(Thursday through Monday)
Issued at 128 PM CDT Tue May 10 2022

High pressure under upper level ridging will dominate through the
long term period. The surface high over the Gulf will keep the
dryline and any convection west of our CWA most days. The only chance
for showers and thunderstorms over us will be Friday afternoon when a
weak shortwave trough moves across Texas. The only part of the area
that will have any chance for rain will be northern Val Verde County,
and even there chances will be very low. The rest of the area will
remain dry. Temperatures through the end of the week will continue
well above normal with highs mainly in the middle to upper 90s.
Sunday and Monday the upper ridge will strengthen over Texas and
increased subsidence will push temperatures a bit higher with triple
digit highs over much of the CWA Monday.

&&

.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Tue May 10 2022

Convection has developed in the higher terrain of Mexico and is now
crossing the Rio Grande, north of DRT. Several models indicate
coverage increasing in the vicinity of Del Rio 01Z-03Z. Some of the
storms could become severe, producing large hail and wind gusts in
excess of 50KT. Models indicate the southern end of the activity
weakening around 04Z-06Z. We do not expect this to reach the I-35
corridor sites.

Otherwise, VFR conditions prevail this evening, outside of
convection. Stratus is expected to re-develop from the Coastal
Plains into the I-35 corridor between 04Z-07Z and the west through
the Hill Country overnight and into the Rio Grande 08Z-12Z Tuesday.
Stratus will again mix out between 15Z-18Z Tuesday. Haze also
continues to linger across South Central Texas, partially owing to
smoke particulate that has been advected into the region from
seasonal agricultural burns taking place in Mexico. While visibility
with the haze is mostly greater than 6SM, there have been some
periods the past couple of days where visibility briefly drops into
the MVFR range. This has been mostly occurring in the morning hours.

South to southeast winds will continue through the TAF period, with
some gusts between 20-28KT this evening and again Wednesday
afternoon and evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              71  94  69  95 /   0   0   0   0
Austin Bergstrom Intl Airport  70  94  68  95 /   0   0   0   0
New Braunfels Muni Airport     71  96  68  96 /   0   0   0   0
Burnet Muni Airport            70  94  68  95 /   0   0   0   0
Del Rio Intl Airport           75  95  72  96 /  50   0   0   0
Georgetown Muni Airport        70  94  68  95 /   0   0   0   0
Hondo Muni Airport             71  97  68  98 /  10   0   0   0
San Marcos Muni Airport        70  96  68  96 /   0   0   0   0
La Grange - Fayette Regional   73  95  69  95 /   0   0   0   0
San Antonio Intl Airport       72  95  70  95 /   0   0   0   0
Stinson Muni Airport           74  98  72  99 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...76
Long-Term...05
Aviation...76
Hazardous weather outlook, May 10, 3:44 AM CDT, 19 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
344 AM CDT Tue May 10 2022

TXZ171>173-183>194-202>209-217>225-228-111100-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
344 AM CDT Tue May 10 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Late this afternoon and this evening, there is a slight risk of
severe storms over Val Verde County. East of the slight risk
area, a marginal risk of severe storms extends to near a Leakey to
Uvalde to Carrizo Springs line. Large hail and damaging winds
will be the primary threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, May 10, 8:52 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
852 PM CDT Tue May 10 2022

TXZ184-110245-
Edwards TX-
852 PM CDT Tue May 10 2022

...A strong thunderstorm will impact portions of southwestern Edwards
County through 945 PM CDT...

At 851 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Carta Valley, or 20 miles southeast of Loma Alta,
moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rocksprings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

&&

LAT...LON 2968 10040 2975 10061 3004 10041 3005 10014
TIME...MOT...LOC 0151Z 207DEG 21KT 2974 10049

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, May 10, 9:11 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
911 PM CDT Tue May 10 2022

TXZ184-202-110315-
Kinney TX-Edwards TX-
911 PM CDT Tue May 10 2022

...A strong thunderstorm will impact portions of central Kinney and
southwestern Edwards Counties through 1015 PM CDT...

At 911 PM CDT, Doppler radar was tracking a strong thunderstorm near
Standart, or 12 miles west of Brackettville, moving north at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brackettville, Standart, Alamo Village, Amanda, Kickapoo Cavern State
Park and Fort Clark Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

&&

LAT...LON 2913 10050 2919 10071 2975 10059 2964 10028
TIME...MOT...LOC 0211Z 193DEG 27KT 2925 10060

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, May 10, 9:23 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
923 PM CDT Tue May 10 2022

TXZ184-110315-
Edwards TX-
923 PM CDT Tue May 10 2022

...A strong thunderstorm will impact portions of north central
Edwards County through 1015 PM CDT...

At 922 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Rocksprings, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of north central
Edwards County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

&&

LAT...LON 3029 10006 3001 10025 3002 10049 3029 10037
TIME...MOT...LOC 0222Z 206DEG 25KT 3005 10036

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, May 10, 9:42 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Austin/San Antonio TX
942 PM CDT Tue May 10 2022

TXZ184-110345-
Edwards TX-
942 PM CDT Tue May 10 2022

...A strong thunderstorm will impact portions of northeastern Edwards
County through 1045 PM CDT...

At 942 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Rocksprings, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rocksprings, Us-377 Near The Kimble-
Edwards County Line and Devil's Sinkhole State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

&&

LAT...LON 3029 9977 3008 9992 3008 9997 2996 10000
      2982 10009 2985 10033 3029 10015
TIME...MOT...LOC 0242Z 205DEG 24KT 2990 10024

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, May 10, 11:22 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1122 PM CDT Tue May 10 2022

TXZ202-217-110500-
Maverick TX-Kinney TX-
1122 PM CDT Tue May 10 2022

...Strong thunderstorms will impact portions of southwestern Kinney
and northwestern Maverick Counties through MIDNIGHT CDT...

At 1122 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Quemado to Radar Base.
Movement was north at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Quemado, Radar Base and Normandy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.

&&

LAT...LON 2884 10058 2890 10060 2890 10063 2892 10063
      2894 10065 2900 10065 2909 10067 2917 10078
      2920 10077 2923 10080 2924 10079 2924 10076
      2925 10076 2915 10055 2880 10050
TIME...MOT...LOC 0422Z 172DEG 33KT 2904 10080 2888 10051

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

RUNYEN
Special weather statement, May 10, 11:31 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1131 PM CDT Tue May 10 2022

TXZ183-110515-
Val Verde TX-
1131 PM CDT Tue May 10 2022

...Strong thunderstorms will impact portions of southeastern Val
Verde County through 1215 AM CDT...

At 1130 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles southwest of Amistad Village to 8
miles south of Cienegas Terrace to 11 miles south of Laughlin AFB.
Movement was north at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Del Rio, Lake View, Amistad Village, Black Brush Point, Amistad
Acres, Laughlin AFB, Box Canyon, Val Verde Park, Diablo East,
Cienegas Terrace, Long Point, Governors Landing, 277 South Boat Ramp,
San Pedro Canyon, 277 North Campground, Spur 406 Campground, Rock
Quarry Campground, Escondido Estates, Salem Point and Lake Ridge
Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2958 10109 2950 10077 2933 10074 2926 10075
      2925 10076 2924 10076 2928 10087 2931 10089
      2937 10101 2946 10106 2947 10115 2952 10118
      2952 10125 2954 10126 2957 10124 2958 10127
      2957 10130 2959 10131
TIME...MOT...LOC 0430Z 164DEG 24KT 2926 10121 2925 10099 2920 10080

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

RUNYEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:13 PM CDTSpecial Weather StatementEWXVal Verde47 min
May 10, 7:26 PM CDTSevere Thunderstorm WarningEWXVal Verde39 min
May 10, 7:42 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde39 min
May 10, 8:03 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde57 min
May 10, 8:25 PM CDTSpecial Weather StatementEWXEdwards65 min
May 10, 8:52 PM CDTSpecial Weather StatementEWXEdwards53 min
May 10, 9:11 PM CDTSpecial Weather StatementEWXKinney64 min
May 10, 9:23 PM CDTSpecial Weather StatementEWXEdwards52 min
May 10, 9:42 PM CDTSpecial Weather StatementEWXEdwards63 min
May 10, 11:22 PM CDTSpecial Weather StatementEWXKinney38 min
May 10, 11:31 PM CDTSpecial Weather StatementEWXVal Verde44 min
May 10, 11:58 PM CDTSpecial Weather StatementEWXVal Verde32 min
May 11, 12:17 AM CDTSpecial Weather StatementEWXKinney43 min
May 11, 12:29 AM CDTAreal Flood AdvisoryEWXKinney, Val Verde3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.